Generalized entropic uncertainty relations

Hans Maassen, J. B M Uffink

Research output: Contribution to journalArticlepeer-review

897 Scopus citations


A new class of uncertainty relations is derived for pairs of observables in a finite-dimensional Hilbert space which do not have any common eigenvector. This class contains an uncertainty relation which improves a previous result of Deutsch and confirms a recent conjecture by Kraus. Some comments are made on the extension of these relations to the case where the Hilbert space is infinite dimensional.

Original languageEnglish (US)
Pages (from-to)1103-1106
Number of pages4
JournalPhysical Review Letters
Issue number12
StatePublished - 1988


Dive into the research topics of 'Generalized entropic uncertainty relations'. Together they form a unique fingerprint.

Cite this